Reposting due to typo. lol Has anyone been perscribed the drug topamax to help with their depression? My wife and I were just started on it a couple of days ago. I'm also on Zoloft. I've read up on it and see that it has so many different possible reactions. I'd be interested in hearing others talk about the effects it's had on them good or bad.
I think this is for the members to respond too, and since you have already read about it, doesn't make sense for me to add that kind of information. Just be aware that everyone responds differently, dosages may be different, and the underlying tensions within you may not be the same as your respondents...
topamax is used for all sorts of things not just migrains. I am on topamax for migraines and seizures. Topamax is also used for weight loss because loss of appeitite is one of side effects. I do occisionaly get some tigglely sensation in my hands and feet but that usually going away in a hour or so after taking the med.
I'm on topamax right now -also for off label. I suffer from dermatillomania - I pick at my skin. it hasn't helped, but topamax has an incredible side effect - it makes you almost completely lose your appetite. I've been on and off of it for years and the first time I was on it, I lost a massive amount of weight. I couldn't even face food. and certain foods in particular became absolutely repulsive to me. the second and third time I went on it, the effect was way less severe, but remains. the other side effect you can get is tingling in your extremeties. it's annoying, but compared to other anti-drepressents, anti-psychotics, etc. this is a dream side effect. Dr.'s have been experimenting with off-label for tompamax for some time now. I've read about studies where dr.'s are using it to treat gambelers, over-eaters (I have a friend who's struggled with her weight her WHOLE life and has finally been successful in losing weigh with a very small dose), and OCD. I've never heard of anyone using it for depression, but who knows....perhaps Topamax is the wonder drug of the millenium. good luck to you! one warning, though. I have read personal accounts of people who have been on high doses who say it makes them feel dumb. like in a fog. so that seems to be a watchout.
I've been on Topamax for several months now. I too experience the tingling in my extremities. I also find myself searching for words now and then. My dr. said this is a common side-effect and one that some people really, really dislike for obvious reasons! I will be talking to someone and just can't think of the word that I want to say. It's kind of frustrating sometimes.
I started on the Topamax slowly, just 25 mg once a day and finally got up to 50 mg twice a day, but now I'm weaning back off of it and am back at 25 mg once a day (although I'm not sure if that's working, I may have to go back up to 25 mg twice a day). I was/am taking it for migraines.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.